Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 13, 2021, 2:58 PM EST. It took effect at Mar 14, 2021, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 2:58 PM EST (19:58 UTC)
- In effect from
- Mar 14, 2021, 8:00 AM EDT
- Expired
- Mar 14, 2021, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
298 WHUS73 KGRR 131958 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 258 PM EST Sat Mar 13 2021 LMZ844>849-140400- /O.NEW.KGRR.SC.Y.0023.210314T1200Z-210315T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 258 PM EST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... * WHAT...North winds to 30 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 8 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds and largest waves will be over northern sections first than slowly progress southward through the afternoon. The largest waves will be well off shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
3 follow-up statements
578 WHUS73 KGRR 140205 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 905 PM EST Sat Mar 13 2021 LMZ844>849-141100- /O.CON.KGRR.SC.Y.0023.210314T1200Z-210315T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 905 PM EST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... * WHAT...North winds to 30 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 8 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong winds and large waves will first start north of Whitehall in the morning, then progress southward through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
543 WHUS73 KGRR 141315 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 915 AM EDT Sun Mar 14 2021 LMZ844>849-142115- /O.CON.KGRR.SC.Y.0023.000000T0000Z-210315T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 915 AM EDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds to 30 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 8 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
334 WHUS73 KGRR 141827 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 227 PM EDT Sun Mar 14 2021 LMZ844>849-150000- /O.CON.KGRR.SC.Y.0023.000000T0000Z-210315T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 227 PM EDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds to 30 knots and waves 3 to 5 feet expected into early this evening. * WHERE...St Joseph to Manistee. * WHEN...From 8 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 12:28 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 13, 12:28 PM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1228 PM EST Sat Mar 13 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 250 AM EST Sat Mar 13 2021 - Two Low pressure centers brings chances for precip next week && .DISCUSSION...(Today through next Friday) Issued at 250 AM EST Sat Mar 13 2021 There are two low pressure areas to watch next week. The first is forecast to weaken as it approaches from the southwest on Monday with a wintry mix possible Monday morning across the southwest forecast area. This area of mixed precipitation spreads north and weakens by Tuesday as the low occludes and dry air continues to feed into Lower Michigan on easterly flow. This is a favorable synoptic setup for freezing rain so we will have to monitor that potential as we get closer to the event. P-type may still mostly snow across the northern half of the forecast area where model soundings show thermal profiles below freezing through the column. A second low forms over the Southern Plains quickly in the wake of the first one, and tracks northeast. There is a lot of spread in the track of the low. The blended forecast weighted toward the GFS, has shown a northward trend with the low and POPs are now higher than yesterday across Lower Michigan. P-type is once again an issue. Most of the model guidance shows a high centered to the north or northwest as a source of cold air, so snow or mixed precip is possible for Thursday into Friday. The storm moves east by Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1228 PM EST Sat Mar 13 2021 Skies remain mostly clear this afternoon with little concerns to aviation. Winds are primarily from the west this afternoon, and will shift northerly tonight into Sunday morning. Overall, expect VFR conditions to persist through the period. && .MARINE... Issued at 250 AM EST Sat Mar 13 2021 Winds and waves will increase by Sunday and a Small Craft Advisory may be needed. Then waves should decrease as winds go offshore on Monday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Thielke MARINE...Ostuno
Hazardous weather outlook, Mar 13, 3:03 AM EST, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 303 AM EST Sat Mar 13 2021 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 140815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Lake- Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm- Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- 303 AM EST Sat Mar 13 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.